North Carolina, 2010Heavy Snow in North Carolina, February 12 to 13, 2010
February 12 to 13, 2010 · NWS ILM · 6 events in 6 counties and zones
Low pressure tracked across northern Florida and up the eastern seaboard, dumping four to six inches of snow across the region.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked across northern Florida and up the eastern seaboard, dumping four to six inches of snow across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Feb 12, 6:10 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Feb 12, 6:10 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EST FRI FEB 12 2010
.SYNOPSIS...
A STORM SYSTEM MOVING ACROSS THE GULF COAST STATES WILL BRING
SNOW TO THE AREA TONIGHT THROUGH EARLY SATURDAY MORNING. HIGH
PRESSURE WILL BUILD IN FOR THE LATTER HALF OF THE WEEKEND. ANOTHER
LOW PRESSURE SYSTEM WILL INCREASE THE CHANCE OF PRECIPITATION ON
MONDAY. HIGH PRESSURE WILL BUILD BACK INTO THE AREA THROUGH MID
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2:40 PM FRIDAY...1000 MB LOW IN THE EASTERN GULF OF
MEXICO...ROUGHLY NEAR 26.6N AND 87W WILL CROSS FLORIDA THIS
EVENING AND THEN TURN TO THE NORTHEAST LATER TONIGHT INTO TOMORROW
MORNING. A FEW HOURS AFTER CLEARING THE FLORIDA PENINSULA IT WILL
BEGIN TO DEEPEN RAPIDLY AS BOTH THE UPPER WAVE CATCHES UP TO THE
SURFACE LOW AND THE OVERALL LOW LEVEL BAROCLINICITY TIGHTENS. THE
TRACK OF THE LOW WILL BE SOME 200NM OFF THE COASTLINE. THIS IS
IDEAL FOR ACCUMULATING SNOW ACROSS THE COASTAL PLAIN AND RIGHT TO
THE BEACHES AS IT PREVENTS ANY WARM NOSE ALOFT FROM INTRUDING INTO
THE COLUMN...A RELATIVE RARITY AT THIS LATITUDE. WINTER STORM
WARNING IN EFFECT AREA-WIDE...WHICH ONLY IMPLIES 2 INCHES OR MORE
WITHIN 12HRS. THIS ASPECT OF THE FORECAST SEEMS A RELATIVE
CERTAINTY. BUT THERE ARE STILL SOME FACTORS THAT ARE LEADING TO
UNCERTAINTY REGARDING WHERE HIGHER AMOUNTS...3-6 INCHES
PERHAPS...AND A TENDENCY TOWARDS THE LOWER END..."ONLY" 2
INCHES...ARE LIKELY.
THE OFFSHORE TRACK OF THE STORM WILL LEAD TO A CONSIDERABLE INLAND
VS COASTAL AMOUNT OF AVAILABLE MOISTURE. STRONGEST FORCING REMAINS
OFFSHORE IN THE DEEPEST MOISTURE LEADING TO A SLIGHT WEST TO EAST
GRADATION OF QPF...ROUGHLY FROM A QUARTER TO A THIRD OF AN INCH. QPF
IS A MAJOR ISSUE AS THERE IS CONSIDERABLE SPREAD. THE AFOREMENTIONED
FORECAST IS LEANING TOWARDS THE DRIER GFS SINCE WITH A DRY PRECEDENT
AIRMASS IN PLACE THIS HAS USUALLY BEEN A GOOD GUIDANCE. THE WRF IS
HIGHER...CLOSER TO A HALF INCH AREA-WIDE AND THE ECMWF HAS
PREDICTABLY COME IN LOOKING VERY WET WITH OVER AN INCH OF LIQUID
ALONG THE COAST. THIS MAY BE IN PART DUE TO THE EURO BEING ALONE IN
SHOWING THE SOUTHERN UPPER JET MAX DOMINATING RATHER THAN THE
EXITING NORTHERN BRANCH. THIS KEEPS THE COAST UNDER THE DIFLUENT
RIGHT EXIT REGION WHEREAS OTHER GUIDANCE ONLY SHOWS A BRIEF PERIOD
WHERE THE LEFT REAR QUAD OF NORTHERN BRANCH STREAK BEFORE IT MOVES
OFF TO THE EAST. THE EURO MAY THUS SEE A DEEPER COUPLING OF THE LOW
AND MID LEVEL FORCING WITH THE UPPER WAVE. MOST OTHER GUIDANCE DOES
NOT SHOW SUCH DEEP COUPLING BUT THE MID LEVEL ASCENT IS STILL WELL
WITHIN THE DENDRITIC GROWTH LAYER. ASSUMING FORECAST AMOUNTS PANS
OUT THEN SNOW TO LIQUID RATIOS NEXT COME INTO PLAY. THEY SHOULD BE
HIGHER INLAND WHERE TEMPS ALOFT ARE COLDER. SREF FORECAST OF 5:1
SEEM TOO LOW AND CAE POINTED OUT THAT 7:1 IS CLOSE TO THEIR CLIMO
NORM. THAT SAID FIGURING ON ROUGHLY 7:1 OR 10:1 HIGHEST
INLAND...LEADING TO THE RATHER BROADBRUSH 2 TO 4 INCH FCST. THE LOW
WILL BE DEEPENING AT A RATE THAT SHOULD INTRODUCE A SMALL
ISALLOBARIC COMPONENT TO THE LOW LEVEL WIND FIELDS...SOMETHING NOT
USUALLY HANDLED BY GUIDANCE TOO WELL. THIS COULD BOLSTER THE LOW
LEVEL CONVERGENCE AND FRONTOGENETICAL FORCING ALONG THE COAST.
THERE ALSO APPEARS TO BE SOME WEAK SLANTWISE INSTABILITY THAT MAY
END UP BEING RELEASED. THESE ARE TWO ELEMENTS THAT ARE OFTEN NOT
HANDLED WELL IN COMPUTER MODELS. THE FORMER SHOULD ALSO KEEP THE
WINDS FROM TURNING ONSHORE ANYWHERE IN THE LOW LEVELS...SOMETHING
THAT NORMALLY CUTS DOWN ON COASTAL SNOWFALL DUE TO RAIN MIXING IN.
THESE FACTORS COULD VERY WELL WHAT HAS LEAD TO A MAX SNOWFALL OF 6-8
INCHES WITHIN THE SREF ENSEMBLES! HAVE THUS EMPHASIZED THAT HIGHER
END OF FORECAST AMOUNTS MORE LIKELY ALONG THE COAST AND THE
AFOREMENTIONED TENDENCY TOWARDS LOWER AMOUNTS SHOULD BE WELL INLAND.
REGARDLESS OF HOW MUCH SNOW ACCUMULATES IT IS UNLIKELY THAT ANY ONE
LOCATION WILL EVER SEE SNOW THAT PILES UP AS HIGH. THAT IS...AREAS
THAT END UP WITH 4 INCHES OF SNOW MAY ONLY EVER SEE SNOW HALF THAT
DEEP AT ANY GIVEN TIME AS SOIL TEMPS IN THE 40S LEAD TO MELTING AND
THE RELATIVELY LOW SNOW TO LIQUID RATIOS LEAD TO COMPACTING.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:40 PM FRIDAY...LOW PRESSURE WILL BE MOVING OFF TO THE
NORTHEAST AT THE BEGINNING OF THE PERIOD LEAVING IN ITS WAKE
ESSENTIALLY A TEMPERATURE FORECAST WHICH IN TURN WILL BE MODULATED
BY THE AMOUNT OF SNOW ON THE GROUND. REGARDING PRESSURE
SYSTEMS...WEAK HIGH PRESSURE WILL PREVAIL ACROSS THE AREA UNTIL
LATE IN THE PERIOD WHEN A COLD FRONT APPROACHES FROM THE WEST. AS
FOR THE AFOREMENTIONED TEMPERATURES...WILL UNDERCUT GUIDANCE FOR
SATURDAY AS SNOW MELTING WILL ABSORB MUCH OF THE
INSOLATION...WHICH MAY NOT APPEAR UNTIL LATE MORNING/EARLY
AFTERNOON. ALSO UNDERCUT GUIDANCE FOR SUNDAY MORNING LOWS. STRONG
SUN ANGLE WHICH IS NOW SOME TEN DEGREES HIGHER VS. WINTER SOLSTICE
LOWS SHOULD MELT ANY RESIDUAL SNOW SUNDAY LEAVING HIGH
TEMPERATURES AROUND 50 DEGREES.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 2:40 PM FRIDAY...THE AREA WILL BE AFFECTED BY A FAST MOVING
FRONTAL SYSTEM ON MONDAY...BRINGING A CHANCE OF SHOWERS TO THE
AREA MONDAY INTO MONDAY EVENING. COLD HIGH PRESSURE WILL BUILD
INTO THE AREA IN THE WAKE OF THE SYSTEM...RESULTING IN FAIR
WEATHER THROUGH THE PERIOD. THE MAIN THEME OF THE FORECAST PERIOD
WILL BE CONTINUED BELOW NORMAL TEMPERATURES THROUGH THE WEEK BUT
IT DOES LOOK LIKE IT WILL BE WARM ENOUGH HERE FOR RAIN MONDAY AS
WE SHOULD BE IN THE WARM SECTOR OF THE FRONTAL SYSTEM.
&&
.AVIATION /00Z FRIDAY THROUGH WEDNESDAY/...
DIFFICULT AVIATION CONDITIONS TONIGHT. EXPECT SNOW TO SPREAD OVER
THE ENTIRE REGION BY 02Z. GOOD DIVERGENCE AND GOOD MOISTURE IN THE
DENDRITIC ZONE WILL KEEP THE SNOW COMING. DUE TO THE NATURE OF
SNOW...EXPECT VISIBILITIES TO QUICKLY LOWER TO LIFR AT OR JUST AFTER
02Z FOR THE COASTAL TERMINALS. MODERATE SNOW WILL KEEP LIFR
CONDITION OVERNIGHT...WITH IMPROVING CONDITIONS AT DAYBREAK AS THE
LOW PULLS NORTHEAST. MAINLY NORTHEAST FLOW UNTIL DAYBREAK...SHIFTING
TO THE NORTHWEST IN THE IMPROVING CONDITIONS SATURDAY.
EXTENDED OUTLOOK...CONDITIONS IMPROVING TO VFR BY SATURDAY AFTERNOON
THROUGH SUNDAY. MONDAY LOOK FOR MVFR TO OCCASIONAL IFR AS A COLD
FRONT MOVES THROUGH. TUESDAY VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2:40 PM FRIDAY...STILL A FEW HOURS OF RELATIVE BENIGN
WEATHER BUT RAPID DETERIORATION IN THE OFFERING THIS EVENING.
SURFACE LOW STILL OVER THE GULF OF MEXICO BUT WILL CROSS THE
FLORIDA PENINSULA LATER THIS EVENING. AFTERWARDS THE LOW WILL TURN
TO THE EAST AND BEGIN TO DEEPEN RAPIDLY. THE RESULTING INCREASE IN
GRADIENT WILL QUICKLY RAMP THE WINDS UP INTO SMALL CRAFT ADVISORY
REALM. GALE FORCE WIND GUSTS SEEM POSSIBLE BUT GUSTS TYPICALLY NOT
THE BASIS FOR ADVISORIES JUST AS WITH HURRICANE SAFFIR-SIMPSON
RATINGS. 925MB WINDS CAPPED AT 40 KTS FOR THE MOST PART AND THIS
IS A GOOD 10 KT OR MORE LESS THAN A TYPICAL GALE SCENARIO. THERE
ARE HIGHER WIND SPEEDS AT THIS LEVEL NOT FAR EAST OF THE FORECAST
AREA THOUGH SO ANY SHIFT IN TRACK TO THE WEST COULD REQUIRE A VERY
SHORT-FUSE GALE WARNING. DESPITE THE WINDS APPROACHING GALE FORCE
THE OFFSHORE TRAJECTORY SHOULD ONLY PUSH SEAS UP INTO THE LOW END
OF THE SMALL ADVISORY SPECTRUM.
.MARINE...
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 2:40 PM FRIDAY...INITIALLY A STRONG NORTHWEST FLOW WILL
PREVAIL ACROSS THE WATERS WITH THE GRADIENT BETWEEN DEPARTING LOW
PRESSURE AND HIGH PRESSURE BUILDING IN. HAVE EXTENDED THE SMALL
CRAFT ADVISORY FOR THE NORTHERN WATERS UNTIL 1500 UTC. WILL SEE
WINDS DIMINISH THROUGH THE REMAINDER OF THE PERIOD AS A WEAK AXIS
OF HIGH PRESSURE DEVELOPS MOVES ACROSS THE AREA. REGARDING
SEAS...WILL SEE A FEW SEVEN FOOTERS ACROSS THE EXTREME OUTER
WATERS OF THE NORTH CAROLINA WATERS EARLY WITH SEAS FOLLOWING THE
SAME TREND OF WINDS...DIMINISHING TO A RANGE OF 2-4 FEET BY
SUNDAY.
LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 2:40 PM FRIDAY...COULD SEE S TO SW WINDS REACH 25 KT AS THE
FRONTAL SYSTEM AFFECTS THE AREA MONDAY. AS WINDS BECOME W AND NW
MONDAY NIGHT...THE GRADIENT OVER THE WATERS COULD MAINTAIN 20 TO
25 KT INTO EARLY TUESDAY BEFORE CONDITIONS BEGIN TO IMPROVE FOR
THE REST OF TUESDAY INTO WEDNESDAY. SEAS COULD PEAK AT 5 TO 7 FT
AT 20 NM DURING MONDAY AFTERNOON AND EVENING BEFORE FALLING OFF TO
2 FT OR LESS BY WEDNESDAY.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WINTER STORM WARNING UNTIL 8 AM EST SATURDAY FOR SCZ017-023-
024-032>034-039-046.
NC...WINTER STORM WARNING UNTIL 8 AM EST SATURDAY FOR NCZ087-096-
097-099>101.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 7 AM EST
SATURDAY FOR AMZ254-256.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 10 AM EST
SATURDAY FOR AMZ250-252.
&&
SYNOPSIS...SHK
NEAR TERM...MBB
SHORT TERM...SHK
LONG TERM...RAN
AVIATION...43Hazardous weather outlook, Feb 12, 12:30 PM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1230 PM EST FRI FEB 12 2010
AMZ254-256-131730-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1230 PM EST FRI FEB 12 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-131730-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1230 PM EST FRI FEB 12 2010
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-131730-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
1230 PM EST FRI FEB 12 2010
...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 AM
EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT THEIR SNOWFALL TOTALS TO THE
NATIONAL WEATHER SERVICE OVERNIGHT AND SATURDAY MORNING.
In the hours before
Local storm report, Feb 12, 5:28 PM EST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
528 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM SNOW 4 WNW FLORENCE 34.20N 79.85W
02/12/2010 E0.0 INCH FLORENCE SC TRAINED SPOTTER
LIGHT SNOW ACCUMULATION ON NON ROAD SURFACES.
&&
LOEWENTHLocal storm report, Feb 12, 6:15 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM SNOW FLORENCE 34.18N 79.78W
02/12/2010 E0.5 INCH FLORENCE SC TRAINED SPOTTER
ONE HALF INCH OF SNOW ON THE GROUND...STILL SNOWING.
&&
LOEWENTHLocal storm report, Feb 12, 7:14 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
714 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM SNOW HARTSVILLE 34.37N 80.08W
02/12/2010 E0.5 INCH DARLINGTON SC EMERGENCY MNGR
ONE HALF INCH OF SNOW ON THE GROUND. REPORTS OF SLICK
ROADS AND BRIDGES.
&&
LOEWENTHLocal storm report, Feb 12, 7:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
730 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM SNOW FLORENCE 34.18N 79.78W
02/12/2010 E2.0 INCH FLORENCE SC TRAINED SPOTTER
TWO INCHES OF SNOW ON THE GROUND. ABOUT ONE INCH OF SNOW
ON THE ROADS.
&&
LOEWENTHLocal storm report, Feb 12, 7:35 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM SNOW 2 S MARION 34.15N 79.40W
02/12/2010 E1.5 INCH MARION SC TRAINED SPOTTER
ONE AND ONE HALF INCHES OF SNOW ON THE GROUND.
&&
LOEWENTHHeavy Snow, Robeson
- When
- February 12, 8:00 PM EST to February 13, 2:00 AM EST
- Where
- Robeson forecast zone
- Reported by
- Public
- Coordinates
- 34.640, -79.103 (the zone’s center; the record gives no point)
Heavy snow began falling in the evening, with three to four inch totals over the entire county by early the next morning.
Heavy Snow, Bladen
- When
- February 12, 9:00 PM EST to February 13, 3:00 AM EST
- Where
- Bladen forecast zone
- Reported by
- Public
- Coordinates
- 34.614, -78.563 (the zone’s center; the record gives no point)
Heavy snow began falling in the evening, with four to six inch totals over the entire county by early the next morning.
Heavy Snow, Pender
- When
- February 12, 9:00 PM EST to February 13, 5:00 AM EST
- Where
- Pender forecast zone
- Reported by
- NWS Employee
Heavy snow began falling in the evening, with four to six inch totals over the entire county by early the next morning.
Heavy Snow, Columbus
- When
- February 12, 10:00 PM EST to February 13, 3:00 AM EST
- Where
- Columbus forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.265, -78.655 (the zone’s center; the record gives no point)
Heavy snow began falling in the evening, with four to six inch totals over the entire county by early the next morning.
Heavy Snow, Brunswick
- When
- February 12, 11:00 PM EST to February 13, 4:00 AM EST
- Where
- Brunswick forecast zone
- Reported by
- Trained Spotter
Heavy snow began falling in the evening, with four to six inch totals over the entire county by early the next morning.
Heavy Snow, New Hanover
- When
- February 12, 11:00 PM EST to February 13, 6:00 AM EST
- Where
- New Hanover forecast zone
- Reported by
- NWS Employee
Heavy snow began falling in the evening, with four to six inch totals over the entire county by early the next morning.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Alabama, February 12, 20102 deaths · 1 injured · 33 events
- Heavy Snow and Winter Weather in Georgia, February 12 to 13, 20101 death · 6 injured · 97 events
- High Surf in Puerto Rico, February 12, 20101 death · 1 event
- Heavy Snow in South Carolina, February 12 to 13, 2010$146,000 · 50 events
- Heavy Snow in Georgia, February 12 to 13, 2010$35,000 · 13 events
- Winter Storm in Alabama, February 12, 201034 events
- Winter Storm and Winter Weather in North Carolina, February 12 to 13, 201031 events
- Winter Storm in South Carolina, February 12 to 13, 201018 events
- Winter Weather in North Carolina, February 12 to 13, 201018 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 12, 201056 kt wind · 16 events
- Heavy Snow in South Carolina, February 12 to 13, 201015 events
- Heavy Snow in North Carolina, February 12 to 13, 201015 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215424, 215419, 215423, 215421, 215420, 215422.